Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 25, 2011, 6:25 PM MDT for Park County, Teton County, Wyoming. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2011, 6:25 PM MDT (00:25 UTC)
- Expired
- Aug 25, 2011, 7:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Park County, WY, Teton County, WY
The radar
The Billings radar (KBLX), 185 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:45 PM MDT | HAIL 1 | Canyon, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3586 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WUUS55 KRIW 260025 SVRRIW WYC029-039-260100- /O.NEW.KRIW.SV.W.0047.110826T0025Z-110826T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 625 PM MDT THU AUG 25 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN YELLOWSTONE NATIONAL PARK... WEST CENTRAL PARK COUNTY IN NORTHWEST WYOMING... NORTH CENTRAL TETON COUNTY IN NORTHWEST WYOMING... * UNTIL 700 PM MDT * AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND UP TO 55 MPH . THIS STORM WAS LOCATED NEAR LOWER FALLS...OR 13 MILES NORTHWEST OF LAKE...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MUD VOLCANO AROUND 635 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRAND LOOP RD LAKE TO CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4477 11002 4445 11023 4468 11069 4484 11059 TIME...MOT...LOC 0024Z 293DEG 28KT 4472 11052 WIND...HAIL <50MPH 1.00IN $$ BRANHAM
2 follow-up statements
312 WWUS55 KRIW 260040 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 640 PM MDT THU AUG 25 2011 WYC029-039-260100- /O.CON.KRIW.SV.W.0047.000000T0000Z-110826T0100Z/ TETON WY-PARK WY- 640 PM MDT THU AUG 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL PARK AND NORTH CENTRAL TETON COUNTIES AND NORTHERN YELLOWSTONE NATIONAL PARK IN NORTHWEST WYOMING UNTIL 700 PM MDT... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND TO 55 MPH. THIS STORM WAS LOCATED NEAR MUD VOLCANO...OR 9 MILES NORTH OF LAKE...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL TETON AND WEST CENTRAL PARK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4465 11062 4482 11042 4477 11002 4445 11023 TIME...MOT...LOC 0039Z 293DEG 28KT 4467 11037 WIND...HAIL <50MPH 1.00IN $$ BRANHAM
012 WWUS55 KRIW 260057 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 657 PM MDT THU AUG 25 2011 WYC029-039-260105- /O.EXP.KRIW.SV.W.0047.000000T0000Z-110826T0100Z/ TETON WY-PARK WY- 657 PM MDT THU AUG 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PARK AND NORTH CENTRAL TETON COUNTIES IN NORTHWEST WYOMING WILL EXPIRE AT 700 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER DIME TO PENNY SIZED HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4465 11062 4482 11042 4477 11002 4445 11023 TIME...MOT...LOC 0055Z 293DEG 28KT 4462 11021 $$ BRANHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:43 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 25, 3:43 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MDT THU AUG 25 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS MONSOONAL MOISTURE COMBINES WITH THE DYNAMIC EFFECTS OF A PASSING SHORTWAVE TROUGH. THE GREATEST THREAT WITH THESE STORMS WILL BE GUSTY WIND AND FREQUENT LIGHTNING. DEWPOINTS HAVE RISEN INTO THE UPPER 40S TO LOW 50S OVER THE WESTERN HALF OF THE STATE THIS AFTERNOON. SHOWERS WILL END THIS EVENING WITH THE PASSAGE OF THE SHORTWAVE. A WEAK SHORTWAVE MAY HELP REGENERATE SHOWERS OVER THE NORTHWEST MOUNTAINS DURING THE MORNING HOURS FRIDAY. A LARGE RIDGE CENTERED OVER THE FOUR CORNERS AREA WILL CONTINUE TO BRING MONSOON MOISTURE TO THE CWA THROUGH THE WEEKEND. A GENERAL COOLING TREND IS EXPECTED FOR THE NEXT FEW DAYS WITH THE SUBTROPICAL MOISTURE FIRMLY IN PLACE. TEMPERATURES ON FRIDAY WILL BE ABOUT 5 DEGREES COOLER THAN TODAY WITH TEMPERATURES COOLING TO NEAR NORMAL FOR THE WEEKEND. MARGINAL INSTABILITY WILL KEEP SHOWERS AND THUNDERSTORMS AROUND THE AREA EACH AFTERNOON THROUGH SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY GLOBAL MODELS CONTINUE TO STRUGGLE ON TIMING OF A SHORTWAVE TROUGH THIS WEEKEND. THE GFS CONTINUES TO BE THE SLOWEST...NOT PUSHING IT THROUGH UNTIL SUNDAY NIGHT/MONDAY...WHILE THE ECMWF AND GEM PUSH THIS FEATURE ACROSS BY EARLY SUNDAY. DESPITE THESE DIFFERENCES THE MEDIUM RANGE MODELS STILL SHOW A COLD FRONT MOVING ACROSS THE AREA SATURDAY NIGHT/SUNDAY TIME FRAME...BUT ARE NOT AS COOL AS THEY WERE 24 HOURS AGO. MEDIUM RANGE MODELS ARE THEN SHOWING A LONGWAVE TROUGH TRYING TO ESTABLISH ITSELF ACROSS THE WEST COAST LATE MONDAY/TUESDAY...WITH AMPLIFICATION STILL MUCH IN QUESTION. HOWEVER...IT LOOKS LIKE THE AREA WILL BE IN A WARM...WEST TO SOUTHWEST FLOW NEXT WORK WEEK ...WITH POSSIBLY A COLD FRONT AFFECTING PORTIONS OF THE AREA LATE IN THE EXTENDED. FIRE WEATHER BEHAVIOR COULD BECOME EXTREME IN PLACES NEXT TUESDAY AND WEDNESDAY WHEN WARM TEMPS...LOW RH AND BREEZY WINDS COULD ALL COMBINE. HARD TO PIN POINT ISOLATED TO LOCALLY SCATTERED CONVECTION...FOR BOTH TIME AND LOCATION FOR THE ENTIRE EXTENDED...DUE TO CONSIDERABLE MODEL UNCERTAINTY IN THE DETAILS. THUS HAVE BROAD BRUSHED LOW POPS THROUGH THE EXTENDED. TEMPERATURES IN THE EXTENDED ARE GENERALLY EXPECTED TO BE 5-10 DEGREES ABOVE AVERAGE. && .AVIATION... AREAS OF SMOKE WITH PARTIAL TERRAIN OBSCURATIONS WILL OCCUR VCNTY KJAC AND POSSIBLY KCOD KMTR AND KU25...CONDITIONS WILL LIKELY STAY VFR...LOCALLY DIPPING TO MVFR TOWARD MORNING AS THE SMOKE SETTLES IN VALLEYS. AN UPPER LEVEL DISTURBANCE WILL PUSH SCATTERED -SHRA AND ISOLD TSTMS ACROSS THE STATE THROUGH 03Z FRI...ISOLD SHOWERS COULD CARRY ON IN THE NORTH AFTER MIDNIGHT. TSTMS WILL REDEVELOP AFTER 18Z FRI AND DISSIPATE WITH SUNSET FRI NIGHT. && .FIRE WEATHER... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON THROUGH THE WEEKEND AS SUBTROPICAL MOISTURE HAS MOVED IN OVER THE AREA. RH VALUES WILL STAY ABOVE CRITICAL LEVELS IN MOST AREAS WITH THE INCREASED ATMOSPHERIC MOISTURE AND A GENERAL COOLING TREND. BREEZY CONDITIONS ARE LIKELY FRIDAY IN MOUNTAINOUS AREAS BUT LIGHTER WINDS ARE EXPECTED FOR SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BERC LONG TERM...ALLEN AVIATION...ALLEN FIRE WEATHER...BERC
Hazardous weather outlook, Aug 25, 3:00 AM MDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MDT THU AUG 25 2011 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 300 AM MDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SMOKE FROM FIRES ACROSS WESTERN WYOMING WILL CONTINUE TO IMPACT PORTIONS OF WESTERN AND CENTRAL WYOMING TODAY. THIS SMOKE MAY DECREASE AIR QUALITY ACROSS IMPACTED AREAS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF CENTRAL AND WESTERN WYOMING THIS AFTERNOON. GUSTY WIND AND DANGEROUS LIGHTNING WILL BE THE PRIMARY HAZARDS FROM THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY AS A COLD FRONT APPROACHES THE AREA. ELEVATED FIRE WEATHER BEHAVIOR IS POSSIBLE TUESDAY AND WEDNESDAY... DUE TO WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. TEAM RIVERTON
In the hours before
Special weather statement, Aug 25, 4:42 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 442 PM MDT THU AUG 25 2011 WYZ019-026>030-252330- EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-ROCK SPRINGS AND GREEN RIVER WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN RIVER BASIN WY- 442 PM MDT THU AUG 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE...SOUTHEASTERN LINCOLN AND NORTHWESTERN SWEETWATER COUNTIES UNTIL 530 PM MDT... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF U.S. HWY 189 MILE MARKER 90 TO U.S. HWY 30 MILE MARKER 90...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... STATE HWY 372 MILE MARKER 30 AND GRANGER AROUND 455 PM MDT. STATE HWY 28 MILE MARKER 100 AROUND 500 PM MDT. STATE HWY 372 MILE MARKER 20 AND SEEDSKADEE NATIONAL WILDLIFE REFUGE AROUND 505 PM MDT. STATE HWY 28 MILE MARKER 110 AROUND 515 PM MDT. STATE HWY 372 MILE MARKER 10 AROUND 520 PM MDT. STATE HWY 28 MILE MARKER 120 AND I80 EXIT 83 AROUND 525 PM MDT. I80 EXIT 85...U.S. HWY 191 MILE MARKER 40 AND FARSON AROUND 530 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 73 AND 107. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4159 11023 4242 11022 4212 10911 4148 10921 TIME...MOT...LOC 2242Z 270DEG 28KT 4228 11004 4160 11008 ALLEN
Special weather statement, Aug 25, 5:08 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
508 PM MDT THU AUG 25 2011
WYZ001-260000-
YELLOWSTONE NATIONAL PARK WY-
508 PM MDT THU AUG 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELLOWSTONE
NATIONAL PARK IN NORTHWEST WYOMING UNTIL 600 PM MDT...
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF WEST YELLOWSTONE...MOVING
EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST ENTRANCE RD AROUND 540 PM MDT.
MADISON...HARLEQUIN LAKE AND FIREHOLE CANYON AROUND 555 PM MDT.
NORRIS-CANYON RD...GRAND LOOP RD NORRIS TO MADISON...GIBBONS FALLS
AND TWIN LAKES AROUND 600 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4490 11105 4491 11105 4494 11066 4457 11076
4463 11105 4489 11106
TIME...MOT...LOC 2308Z 281DEG 26KT 4478 11133
MEUNIERSpecial weather statement, Aug 25, 5:17 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
517 PM MDT THU AUG 25 2011
WYZ004-008>010-260000-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-NORTHEAST JOHNSON COUNTY WY-
517 PM MDT THU AUG 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIG HORN AND NORTHWESTERN
JOHNSON COUNTIES IN NORTH CENTRAL WYOMING UNTIL 600 PM MDT...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
DAYTON TO 9 MILES NORTHWEST OF MEDICINE LODGE STATE SITE...AND MOVING
EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
RURAL EASTERN BIG HORN COUNTY THROUGH 600 PM MDT
RURAL NORTHWESTERN JOHNSON COUNTY THROUGH 600 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4464 10752 4465 10750 4462 10747 4460 10738
4457 10736 4456 10690 4426 10701 4432 10777
4468 10756 4468 10754
TIME...MOT...LOC 2317Z 271DEG 14KT 4482 10735 4436 10769
WOLCOTTSpecial weather statement, Aug 25, 5:26 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 526 PM MDT THU AUG 25 2011 WYZ012-013-260015- JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY- 526 PM MDT THU AUG 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TETON COUNTY IN NORTHWEST WYOMING UNTIL 615 PM MDT... AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF KELLY...OR 17 MILES SOUTH OF MORAN JUNCTION...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...SMALL HAIL...AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 287/26 MILE MARKER 20 AROUND 605 PM MDT. TOGWOTEE PASS AROUND 610 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4396 11006 4353 11006 4349 11044 4364 11056 TIME...MOT...LOC 2326Z 241DEG 21KT 4361 11039 WOLCOTT
Special weather statement, Aug 25, 6:01 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 601 PM MDT THU AUG 25 2011 WYZ001-260045- YELLOWSTONE NATIONAL PARK WY- 601 PM MDT THU AUG 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PARK COUNTY UNTIL 645 PM MDT... AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GALLATIN LAKE...OR 12 MILES SOUTHWEST OF MAMMOTH...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LAKE OF THE WOODS AND OSPREY FALLS AROUND 610 PM MDT. GREBE LAKE AROUND 620 PM MDT. CASCADE LAKE AROUND 625 PM MDT. DUNRAVEN PASS...FLOATING ISLAND LAKE AND GRAND LOOP RD TOWER TO MAMMOTH AROUND 630 PM MDT. GRAND LOOP RD CANYON TO TOWER...LOST LAKE...MOUNT WASHBURN AND TOWER JUNCTION AROUND 635 PM MDT. TOWER FALLS AND NORTHEAST ENTRANCE RD AROUND 640 PM MDT. LAMAR VALLEY AROUND 645 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4499 11013 4464 11012 4474 11092 4492 11093 TIME...MOT...LOC 0001Z 266DEG 29KT 4484 11079 MEUNIER
Special weather statement, Aug 25, 6:02 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 602 PM MDT THU AUG 25 2011 WYZ001-260045- YELLOWSTONE NATIONAL PARK WY- 602 PM MDT THU AUG 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELLOWSTONE NATIONAL PARK UNTIL 645 PM MDT... AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GALLATIN LAKE...OR 12 MILES SOUTHWEST OF MAMMOTH...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LAKE OF THE WOODS AND OSPREY FALLS AROUND 610 PM MDT. GREBE LAKE AROUND 620 PM MDT. CASCADE LAKE AROUND 625 PM MDT. DUNRAVEN PASS...FLOATING ISLAND LAKE AND GRAND LOOP RD TOWER TO MAMMOTH AROUND 630 PM MDT. GRAND LOOP RD CANYON TO TOWER...LOST LAKE...MOUNT WASHBURN AND TOWER JUNCTION AROUND 635 PM MDT. TOWER FALLS AND NORTHEAST ENTRANCE RD AROUND 640 PM MDT. LAMAR VALLEY AROUND 645 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4499 11013 4464 11012 4474 11092 4492 11093 TIME...MOT...LOC 0001Z 266DEG 29KT 4484 11079 MEUNIER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:01 PM MDT | Special Weather Statement | RIW | 44 min | |
| Aug 25, 6:02 PM MDT | Special Weather Statement | RIW | 43 min | |
| Aug 25, 7:00 PM MDT | Special Weather Statement | RIW | Park | 30 min |
| Aug 26, 10:46 AM MDT | Special Weather Statement | RIW | Teton | 44 min |
| Aug 26, 1:12 PM MDT | Special Weather Statement | RIW | 48 min | |
| Aug 26, 1:26 PM MDT | Special Weather Statement | RIW | Park | 34 min |
| Aug 26, 1:40 PM MDT | Special Weather Statement | RIW | 50 min | |
| Aug 26, 1:51 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| Aug 26, 1:58 PM MDT | Special Weather Statement | RIW | 47 min | |
| Aug 26, 1:59 PM MDT | Special Weather Statement | RIW | Park | 46 min |
| Aug 26, 2:01 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Aug 26, 2:04 PM MDT | Special Weather Statement | RIW | Fremont | 41 min |
| Aug 26, 2:06 PM MDT | Special Weather Statement | RIW | Hot Springs | 39 min |
| Aug 26, 2:16 PM MDT | Special Weather Statement | RIW | Natrona | 44 min |
| Aug 26, 2:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Aug 26, 2:41 PM MDT | Special Weather Statement | RIW | Sublette | 49 min |
| Aug 26, 2:44 PM MDT | Special Weather Statement | RIW | Natrona | 46 min |
| Aug 26, 2:46 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| Aug 26, 3:00 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| Aug 26, 3:07 PM MDT | Special Weather Statement | RIW | Lincoln | 38 min |
| Aug 26, 3:26 PM MDT | Special Weather Statement | RIW | Big Horn, Washakie | 49 min |
| Aug 26, 3:28 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Aug 26, 3:29 PM MDT | Special Weather Statement | RIW | Hot Springs | 46 min |
| Aug 26, 3:50 PM MDT | Special Weather Statement | RIW | Natrona | 40 min |
| Aug 26, 4:05 PM MDT | Special Weather Statement | RIW | Sublette | 40 min |
| Aug 26, 4:14 PM MDT | Special Weather Statement | RIW | Washakie | 46 min |
| Aug 26, 4:24 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Aug 26, 4:33 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Aug 26, 4:39 PM MDT | Special Weather Statement | RIW | 66 min | |
| Aug 26, 4:59 PM MDT | Special Weather Statement | RIW | Sublette | 46 min |
| Aug 26, 5:04 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| Aug 26, 5:12 PM MDT | Special Weather Statement | RIW | Sheridan | 48 min |
| Aug 26, 5:37 PM MDT | Special Weather Statement | RIW | Natrona | 38 min |
| Aug 26, 5:39 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Aug 26, 5:42 PM MDT | Special Weather Statement | RIW | Washakie | 48 min |
| Aug 26, 5:43 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| Aug 26, 5:45 PM MDT | Special Weather Statement | RIW | 45 min | |
| Aug 26, 5:46 PM MDT | Special Weather Statement | RIW | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.